Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 231, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Oct 12, 2012, 11:24 PM CDT for Cimarron County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2012, 11:24 PM CDT (04:24 UTC)
- Expired
- Oct 13, 2012, 12:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 196 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS54 KAMA 130424
SVRAMA
OKC025-130500-
/O.NEW.KAMA.SV.W.0231.121013T0424Z-121013T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1124 PM CDT FRI OCT 12 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL MIDNIGHT CDT
* AT 1123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF KEYES...OR 13 MILES NORTHEAST OF
BOISE CITY...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CIMARRON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3700 10203 3696 10203 3677 10237 3693 10252
3700 10243
TIME...MOT...LOC 0423Z 227DEG 37KT 3691 10238
$$
141 follow-up statement
903 WWUS54 KAMA 130434 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1134 PM CDT FRI OCT 12 2012 OKC025-130500- /O.CON.KAMA.SV.W.0231.000000T0000Z-121013T0500Z/ CIMARRON OK- 1134 PM CDT FRI OCT 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN CIMARRON COUNTY UNTIL MIDNIGHT CDT... AT 1134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF KEYES...OR 21 MILES NORTHEAST OF BOISE CITY...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN CIMARRON COUNTY. LAT...LON 3683 10227 3700 10238 3700 10203 3696 10203 TIME...MOT...LOC 0434Z 227DEG 37KT 3698 10227 $$ 14
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 6:26 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Oct 12, 6:26 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 626 PM CDT FRI OCT 12 2012 .AVIATION... A RATHER COMPLEX TAF PACKAGE WITH FLUCTUATING CEILINGS AND POTENTIAL FOR CONVECTION AT THE TERMINALS. CURRENTLY DHT IS THE ONLY TERMINAL AT MVFR WITH THE REST AT VFR. HOWEVER CEILINGS HAVE BEEN BOUNCING FROM MVFR TO VFR AND BACK OVER THE PAST FEW HOURS. THIS WILL LIKELY BE THE TREND AS WE GO THROUGH THE EVENING AND OVERNIGHT HOURS. THE NEXT CONCERN WILL BE THE POTENTIAL FOR CONVECTION AT THE TERMINALS. SO FAR CONVECTION HAS REMAINED AWAY FROM THE TERMINALS BUT THIS IS LIKELY TO CHANGE SOON...AT LEAST FOR AMA...WITH NEW CONVECTION DEVELOPING JUST NORTHWEST OF LUBBOCK. AS FOR DHT AND GUY CONVECTION SHOULD HOLD OFF UNTIL AROUND MIDNIGHT AS A PACIFIC FRONT MOVES THROUGH THE PANHANDLES. AS THESE STORMS IMPACT THE TERMINALS CEILINGS COULD DETERIORATE BRIEFLY TO IFR. HOWEVER LEFT MENTION OF IFR OUT OF PREVAILING CONDITIONS SINCE MODELS HAVE HAD A POOR DEPICTION OF CONDITIONS. TAF AMENDMENTS ARE LIKELY. && .PREV DISCUSSION... /ISSUED 347 PM CDT FRI OCT 12 2012/ DISCUSSION... ..TODAY... CURRENTLY ISOLATED SHOWERS ARE MOVING NE ACROSS THE PANHANDLES. THESE STORMS HAVE REMAINED IN CHECK AND BELOW SEVERE CRITERIA. THESE STORMS SHOULD CONTINUE TO MOVE OUT OF THE AREA AND THE QUESTION THEN TURNS TO WHEN IS THE NEXT ROUND OF PRECIPITATION GOING TO IMPACT THE AREA. MODELS HAVE NOT DONE WELL LEADING UP TO TODAY...MOST OF THEM DID NOT PICK UP ON THE PRECIP THIS MORNING BUT ARE COMING INTO AGREEMENT THAT THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH AND WEST OF OUR CWA AS THIS IS WHERE BEST DAYTIME HEATING HAS OCCURRED AND THE MOST UNSTABLE AIR IS. THERE IS STILL A POSSIBILITY OF SEVERE STORMS OR AN ISOLATED TORNADO FORMING IN OUR CWA BUT STORMS WILL HAVE A DIFFICULT TIME OVERCOMING A RELATIVELY STABLE AIR MASS. BELIEVE STORMS WILL HOLD OFF UNTIL THE UPPER LEVEL LOW NEARS THE ARE LATE TONIGHT. ..TONIGHT... AS THE UPPER LEVEL LOW NEARS THE TX/NM BORDER STORMS LOOK TO ENTER OUR AREA A LITTLE BEFORE MIDNIGHT. HAVE PUT SOME FAITH IN THE HRRR ON HELPING TO DETERMINE WHEN AND WHERE PRECIP WILL OCCUR AS IT HAS HAD THE BEST HANDLE ON THE ONGOING SHOWERS THROUGHOUT THE DAY. THESE STORMS ALSO HAVE THE POSSIBILITY OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARD. AGAIN...A TORNADO IS NOT OUT OF THE QUESTION BUT IS UNLIKELY AT THIS POINT. SHOWERS SHOULD QUICKLY SWEEP ACROSS THE AREA WITH THE FRONT FOLLOWING BEHIND THEM. SOME LOCATIONS COULD EXPERIENCE SOME FLOODING IF STORMS OVERNIGHT DECIDE TO POUR ON AN AREA THAT ALREADY RECEIVED RAINFALL THIS MORNING...HOWEVER WIDESPREAD FLOODING IS NOT EXPECTED TO OCCUR DUE TO THE FAST MOTION OF THESE STORMS. ..WEEKEND... SOME SHOWERS COULD LINGER INTO THE AFTERNOON ON SATURDAY NEAR THE TX/OK BORDER BEHIND THE FRONT...BUT AFTER SATURDAY CHANCES FOR PRECIP DRY UP THROUGH THE FORECAST PERIOD. WINDS WILL INCREASE AS THE PRESSURE GRADIENT TIGHTENS WITH THE UPPER LEVEL LOW MOVING ACROSS NEBRASKA AND KANSAS DURING THE DAY. WINDS OUT OF THE WEST WILL INCREASE BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. ..NEXT WEEK... YET ANOTHER UPPER LEVEL LOW WILL MOVE NEAR THE AREA EARLY NEXT WEEK AND THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE PANHANDLES ON TUESDAY. HOWEVER...VERY LITTLE MOISTURE WILL BE PRESENT AND LOOKS TO HAVE LITTLE IMPACT ON TEMPS. TEMPS WILL REMAIN NEAR NORMAL THROUGH EARLY NEXT WEEK. MOULTON FIRE WEATHER... ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE WEEKEND. SHOWERS AND THUNDERSTORMS HAVE ALREADY DISTRIBUTED RAIN TO MUCH OF THE PANHANDLES TODAY AND OVERNIGHT MORE SHOWERS SHOULD BRING ADDITIONAL RAIN TO THE PANHANDLES. WINDS ARE FORECASTED TO BE BETWEEN 20 TO 30 MPH ON SATURDAY...HOWEVER RELATIVE HUMIDITY VALUES LOOK TO REMAIN ABOVE 15 PERCENT. WINDS WILL CALM DOWN SATURDAY NIGHT AND REMAIN LIGHT THROUGH SUNDAY. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/02
Hazardous weather outlook, Oct 12, 10:30 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1030 PM CDT FRI OCT 12 2012 OKZ001>003-TXZ001>020-131100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1030 PM CDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY SOUTHEAST WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION TONIGHT. ANDRADE
In the hours before
Special weather statement, Oct 12, 9:33 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 933 PM CDT FRI OCT 12 2012 OKZ003-TXZ004-005-130300- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 933 PM CDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OCHILTREE...WESTERN LIPSCOMB AND SOUTHERN BEAVER COUNTIES UNTIL 1000 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF WOLF CREEK PARK...OR 16 MILES WEST OF LIPSCOMB...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK PARK... DARROUZETT... BOOKER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3662 10047 3652 10013 3611 10046 3620 10067 TIME...MOT...LOC 0233Z 206DEG 44KT 3624 10052 14
Special weather statement, Oct 12, 10:01 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1001 PM CDT FRI OCT 12 2012
OKZ001-TXZ001-130330-
CIMARRON OK-DALLAM TX-
1001 PM CDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM AND WESTERN
CIMARRON COUNTIES UNTIL 1030 PM CDT...
AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
KENTON TO 5 MILES SOUTHWEST OF WHEELESS TO 9 MILES NORTHWEST OF
SEDAN...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... KENTON... FELT...
BLACK MESA PARK... TEXLINE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 10261 3685 10262 3636 10286 3627 10304
3650 10305 3651 10301 3700 10301
TIME...MOT...LOC 0301Z 234DEG 23KT 3718 10287 3668 10292
3628 10317
14Local storm report, Oct 12, 10:22 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 N PAMPA 35.56N 100.96W
10/12/2012 E1.50 INCH GRAY TX TRAINED SPOTTER
PING PONG BALL SIZE HAIL JUST NORTH OF PAMPA
0835 PM HAIL PAMPA 35.55N 100.96W
10/12/2012 E1.75 INCH GRAY TX TRAINED SPOTTER
HAIL UP TO GOLF BALL SIZE COVERING THE GROUND UP TO AN
INCH DEEP NEAR THE WALMART
0837 PM HAIL PAMPA 35.55N 100.96W
10/12/2012 E1.00 INCH GRAY TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1200702 AMA1200703 AMA1200701
ABMSpecial weather statement, Oct 12, 10:33 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1033 PM CDT FRI OCT 12 2012
OKZ001-TXZ001-130400-
CIMARRON OK-DALLAM TX-
1033 PM CDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM AND WESTERN
CIMARRON COUNTIES UNTIL 1100 PM CDT...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF FELT...OR 15 MILES NORTHEAST OF
CLAYTON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHEELESS... FELT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3651 10301 3669 10301 3691 10274 3667 10249
3643 10298 3650 10305
TIME...MOT...LOC 0333Z 231DEG 28KT 3658 10293
14Special weather statement, Oct 12, 11:11 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1111 PM CDT FRI OCT 12 2012
OKZ001-TXZ001-130445-
CIMARRON OK-DALLAM TX-
1111 PM CDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM AND
SOUTHWESTERN CIMARRON COUNTIES UNTIL 1145 PM CDT...
AT 1111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
WHEELESS TO 4 MILES NORTHWEST OF SEDAN...MOVING EAST AT 20 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
FELT... TEXLINE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3650 10305 3651 10301 3661 10301 3668 10297
3674 10252 3616 10285 3614 10305
TIME...MOT...LOC 0411Z 261DEG 19KT 3661 10290 3620 10314
14Special weather statement, Oct 12, 11:16 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1116 PM CDT FRI OCT 12 2012 OKZ001-130445- CIMARRON OK- 1116 PM CDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON COUNTY UNTIL 1145 PM CDT... AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTH OF BOISE CITY...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN CIMARRON COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3700 10206 3674 10244 3688 10259 3700 10243 TIME...MOT...LOC 0416Z 228DEG 39KT 3687 10243 14
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:01 PM CDT | Special Weather Statement | AMA | Cimarron | 29 min |
| Oct 12, 10:33 PM CDT | Special Weather Statement | AMA | Cimarron | 27 min |
| Oct 12, 11:16 PM CDT | Special Weather Statement | AMA | Cimarron | 29 min |
| Oct 12, 11:41 PM CDT | Special Weather Statement | AMA | Cimarron | 64 min |
| Oct 13, 12:30 AM CDT | Special Weather Statement | AMA | Cimarron | 60 min |
| Oct 13, 2:28 AM CDT | Special Weather Statement | AMA | Texas | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.